Alert archive / Vermont / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Burlington, VT

May 19, 2015Franklin County, Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 19, 2015, 2:01 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2015, 2:01 PM EDT (18:01 UTC)
Expired
May 19, 2015, 3:00 PM EDT
In force
59 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:23 PM EDTHAIL 0.25West Chazy, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS51 KBTV 191801
SVRBTV
NYC019-VTC011-013-191900-
/O.NEW.KBTV.SV.W.0003.150519T1801Z-150519T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
201 PM EDT TUE MAY 19 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 300 PM EDT

* AT 159 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR JERICHO...AND MOVING NORTHEAST AT 35 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS TO BE IMPACTED INCLUDE...
  FRANKLIN...BEEKMANTOWN...CHAZY...SHELDON...BERKSHIRE...NORTH
  HERO...ISLE LA MOTTE...ALBURGH DUNES STATE PARK...LAKE CARMI STATE
  PARK...HIGHGATE FALLS...ALBURGH...SOUTH ALBURGH...JERICHO...STONY
  POINT...CHELLIS BAY...MARTIN BAY...KNIGHT POINT...HOG ISLAND...
  GANDER BAY AND SCOTT POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4496 7270 4466 7360 4481 7373 4501 7329
      4502 7274
TIME...MOT...LOC 1759Z 241DEG 33KT 4478 7358 

$$

NEILES
3 follow-up statements
578 
WWUS51 KBTV 191828
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
228 PM EDT TUE MAY 19 2015

NYC019-191837-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
CLINTON NY-
228 PM EDT TUE MAY 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4496 7270 4475 7332 4474 7335 4475 7336
      4480 7334 4485 7338 4490 7336 4492 7334
      4497 7334 4498 7335 4501 7329 4502 7274
TIME...MOT...LOC 1827Z 244DEG 33KT 4487 7324 

$$

VTC011-013-191900-
/O.CON.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
GRAND ISLE VT-FRANKLIN VT-
228 PM EDT TUE MAY 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...

AT 227 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH ALBURGH...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

IN ADDITION...AT 223 PM PEA SIZE HAIL WAS REPORTED IN WEST CHAZY NEW 
YORK.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SHELDON...BERKSHIRE...NORTH HERO...ISLE LA MOTTE...ALBURGH
DUNES STATE PARK...LAKE CARMI STATE PARK...HIGHGATE FALLS...
ALBURGH...SOUTH ALBURGH...BOW ARROW POINT...KNIGHT POINT...HOG
ISLAND...GANDER BAY...SCOTT POINT...ALBURGH CENTER...MARTINDALE
POINT...FISK POINT...GOOSE POINT AND BULL RUSH POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4496 7270 4475 7332 4474 7335 4475 7336
      4480 7334 4485 7338 4490 7336 4492 7334
      4497 7334 4498 7335 4501 7329 4502 7274
TIME...MOT...LOC 1827Z 244DEG 33KT 4487 7324 

$$

NEILES
630 
WWUS51 KBTV 191846
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
246 PM EDT TUE MAY 19 2015

VTC013-191855-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
GRAND ISLE VT-
246 PM EDT TUE MAY 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAND ISLE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
      4486 7321 4491 7319 4492 7323 4495 7324
      4501 7319 4502 7274
TIME...MOT...LOC 1845Z 252DEG 32KT 4489 7302 

$$

VTC011-191900-
/O.CON.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
FRANKLIN VT-
246 PM EDT TUE MAY 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...

AT 245 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HIGHGATE FALLS...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SHELDON...BERKSHIRE...HIGHGATE FALLS...LAKE CARMI STATE
PARK...MORSES LINE...HIGHGATE CENTER...PHELPS BAY...HOG ISLAND...
GANDER BAY...POPASQUASH ISLAND...DONALDSON POINT...MARTINDALE
POINT...SOUTH FRANKLIN...LAPANS BAY...GOOSE BAY...SHELDON SPRINGS...
MUDGETT ISLAND...LIMEKILN POINT AND HIGHGATE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
      4486 7321 4491 7319 4492 7323 4495 7324
      4501 7319 4502 7274
TIME...MOT...LOC 1845Z 252DEG 32KT 4489 7302 

$$

NEILES
948 
WWUS51 KBTV 191856
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT TUE MAY 19 2015

VTC011-191905-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
FRANKLIN VT-
256 PM EDT TUE MAY 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 300 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN AND EASTERN FRANKLIN COUNTY UNTIL 315 PM.

LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
      4486 7321 4491 7319 4492 7323 4495 7324
      4501 7319 4502 7274
TIME...MOT...LOC 1853Z 241DEG 33KT 4489 7302 

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:58 PM EDT, 3 minutes earlier.

Area forecast discussion, May 19, 1:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT TUE MAY 19 2015

.SYNOPSIS...
SHOWERS WILL SLOWLY EXIT THE REGION TO THE EAST THIS MORNING
FOLLOWED BY A BRIEF BREAK IN THE PRECIPITATION. LATER THIS
AFTERNOON THUNDERSTORMS ARE EXPECTED TO FORM OVER THE CHAMPLAIN
VALLEY AND MOVE EAST THROUGH EARLY EVENING. ANY OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 132 PM EDT TUESDAY...RADAR TRENDS SHOW A LINE OF SHOWERS
HAVE DEVELOPED ALONG A BOUNDARY OF INSTABILITY OVER NORTHERN NEW
YORK. THE CLEARING SKIES HAVE ALLOW TEMPS ACROSS MUCH OF THE AREA
TO WARM TO THE MID 70S UNDER THE MODERATE SOUTHERLY FLOW. THE
EXCEPTION IS NEAR THE BROAD LAKE AND JUST TO THE WEST OF LAKE
CHAMPLAIN AS A SLIGHT EASTERLY COMPONENT TO THE WINDS IS KEEPING
THE WESTERN EDGE OF THE CHAMPLAIN VALLEY IN THE MID 60S. THE LINE
OF STORMS OVER NORTHERN NEW YORK ARE BEGINNING TO BUILD WITH
HEIGHT AND SO I EXPECT THIS AFTERNOON WILL STILL LIKELY SEE AND
GOOD CHANCE FOR SOME STRONG STORMS TO DEVELOP OVER THE NORTH
COUNTRY FROM THE ADIRONDACKS EASTWARD. THE MAIN THREATS WILL BE
SOME GUSTY WINDS WITH SMALL HAIL. THE BEST INSTABILITY WILL STILL
BE ALONG A NARROW AXIS WHERE THE SKIES HAVE SCATTERED OUT AHEAD OF
THE COLD FRONT. ONCE THE COLD FRONT MOVES INTO THE AREA ANY AND
ALL CONVECTION WILL DROP DRAMATICALLY AS THE MOISTURE SOURCE AND
INSTABILITY WILL WEAKEN QUICKLY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/...
AS OF 421 AM EDT TUESDAY...THE SHOWERS AND STORMS COME TO AN END
BY 800 PM WITH JUST SOME SHOWERS POSSIBLE LATER TONIGHT OVER THE
MOUNTAINS AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. WEST TO
NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE AREA WEDNESDAY
INTO THURSDAY...WHICH WILL ALLOW FOR DRIER AIR TO RETURN ALONG
WITH BELOW NORMAL TEMPERATURES BOTH DAYS. HIGHS WILL GENERALLY BE
IN THE 60S DURING THIS TIME PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 132 PM EDT TUESDAY...THE GENERAL IDEA FOR THE EXTENDED HAS
BEEN PRETTY CONSISTENT OVER THE PREVIOUS 3-4 MODEL CYCLES FOR THE
END OF THE WEEK. A BROAD UPPER LEVEL TROUGH CENTERED OVER QUEBEC
WILL SLOWLY DRIFT EAST AND A PERSISTENT SURFACE RIDGE WILL BRING
QUIET WEATHER THROUGH THE WEEKEND WITH SEASONABLY COOL
TEMPERATURES. FRIDAY DURING THE DAY THERE WILL BE A SLIGHT CHANCE
FOR SOME SHOWERS TO DEVELOP AS WE WILL BE UNDER NORTHWEST FLOW AND
A BRIEF BURST OF SHORTWAVE ENERGY WILL DROP DOWN ALONG THE
INTERNATIONAL BORDER. THE COMBINATION OF MARGINALLY ENHANCED
VORTICITY AND NORTHWEST UPSLOPE FLOW SHOULD BE ENOUGH TO BRING
MEASURABLE PRECIP TO THE AREA MAINLY IN THE FAVOURED UPSLOPE
REGIONS. THE ONLY LIMITING FACTOR... AND ITS A BIG ONE... WILL BE
THE LACK OF MUCH MOISTURE TO WORK WITH THUS WE WILL LIKELY NEED
THE OROGRAPHIC LIFT TO DEVELOP MUCH IN THE WAY OF SHOWERS. FROM
THERE THE WEEKEND IS DRY AND THE NEXT BEST CHANCE FOR SHOWERS WILL
BE AS A WEAK COLD FRONT FINALLY DROPS OUT OF THE UPPER LEVEL
TROUGH ON LATE SUNDAY EVENING/MONDAY MORNING.

THE ONLY REAL WEATHER CONCERN IN THE EXTENDED WILL BE THE
SEASONABLY COLD TEMPS OVERNIGHT. LOWS ON FRIDAY NIGHT AND WILL SEE
AREA WIDE LOW 30S WITH UPPER 20S POSSIBLE IN THE TYPICALLY COLDER
REGIONS OF THE NORTHEAST KINGDOM AND NORTHERN ADIRONDACKS AS WE
WILL SEE DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND SOMEWHAT
LIGHT WINDS. IF THE MODELS HOLD IN THIS PATTERN FROST ADVISORIES
AND FREEZE WARNINGS WILL BE LIKELY. HOWEVER AS THE PATTERN CHANGES
INTO THE WEEKEND AND WE GET INTO THE SOUTHERLY RETURN FLOW TEMPS
WILL WARM BACK TOWARDS MORE SEASONABLE 40S ACROSS THE REGION FOR
OVERNIGHT LOWS. MAX TEMPS DURING THE PERIOD WILL WILL BE WARMING
THROUGHOUT WITH LOW 60S ON FRIDAY WARMING TO THE LOW TO MID 70S BY
TUESDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR WITH SHORT-DURATION MVFR/LOCAL IFR
VISBILITY ASSOCIATED WITH DEVELOPING THUNDERSTORMS THIS AFTERNOON.
ASSOCIATED LIGHTNING RISK IN ANY THUNDERSTORM, THOUGH STRONG
THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND OUTFLOW WINDS
PRODUCING LOCALIZED TURBULENCE.

RADAR SCATTERED TO BROKEN LINE OF HEAVY SHOWERS AND THUNDERSTORMS
DEVELOPING NEAR THE ADIRONDACKS ALONG A COLD FRONT. THESE WILL PUSH
EASTWARD AND GENERALLY STRENGTHEN ACROSS MOST OF THE TAFS THROUGH
00Z WEDNESDAY. I'VE SHOWN TEMPO 2-3SM -TSRA AS STORM MOTIONS ARE
PRETTY PROGRESSIVE, AND WILL APPLY AMENDMENTS AS NECESSARY FOR
SPECIFIC OUTFLOW GUSTS. WINDS GRADUALLY SHIFT TO WEST-SOUTHWEST AND
THEN NORTHWEST AROUND 10-12 KTS BY 00Z. LATER IN THE EVENING, LARGE
BKN/OVC DECK NOW EVIDENT IN VISIBLE IMAGERY ACROSS GREAT LAKES WILL
SWEEP ACROSS THE TAFS.

CEILINGS TO THIN OUT INTO WEDNESDAY TO A SCT/BKN CU DECK.
NORTHWEST WINDS AROUND 10 KTS WITH GUSTS TO 20-25 KTS DEVELOPING
AS STRONGER MIXING TAKES PLACE.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WEDNESDAY - 00Z THURSDAY...MAINLY VFR WITH GUSTY NORTHWEST
WINDS AND ISOLATED SHOWERS.

00Z THURSDAY - 00Z FRIDAY...VFR UNDER HIGH PRESSURE.

00Z FRIDAY - 00Z SATURDAY...MAINLY VFR WITH BRIEF MVFR RAIN
SHOWERS POSSIBLE.

00Z SATURDAY - 12Z SUNDAY...VFR UNDER HIGH PRESSURE.

SUNDAY...MAINLY VFR THOUGH A COLD FRONT MAY TRIGGER SHOWERS ACROSS
NORTHERN TAFS.

&&

.MARINE...
AS OF 943 AM EDT TUESDAY...BOTH A A LAKE WIND ADVISORY AND A LAKE
THUNDERSTORM ADVISORY ARE NOW IN EFFECT FOR LAKE CHAMPLAIN.
RECENT COLCHESTER REEF AND DIAMOND ISLAND OBSERVATIONS INDICATE
THAT SOUTHERLY WINDS HAVE INCREASED INTO THE 15 TO 25 KT RANGE AND
WILL REMAIN SO INTO THE AFTERNOON HOURS. WAVES OF 1 TO 3 FEET ARE
EXPECTED, HIGHEST IN SOUTH-FACING EXPOSURES.

BOATERS AND OTHER RECREATIONAL INTERESTS ON LAKE CHAMPLAIN SHOULD
BE AWARE THERE IS A LINE OF SHOWERS PRODUCING OCCASIONAL THUNDER
MOVING TOWARDS THE LAKE. THESE SHOWERS MAY BECOME STRONG PRODUCING
GUSTY WINDS AND SMALL HAIL, AS WELL AS FREQUENT LIGHTNING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...DEAL
SHORT TERM...EVENSON
LONG TERM...DEAL
AVIATION...LOCONTO
MARINE...LOCONTO
Hazardous weather outlook, May 19, 4:25 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
425 AM EDT TUE MAY 19 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-200830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
425 AM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE POTENTIAL FOR STRONG THUNDERSTORMS WILL EXIST THIS AFTERNOON
AND EVENING ACROSS PARTS OF THE NORTH COUNTRY. EXPECT THUNDERSTORMS
TO FORM OVER THE CHAMPLAIN VALLEY AND MOVE EAST TO THE CONNECTICUT
RIVER BETWEEN 300 PM AND 700 PM. ANY OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE...SMALL
HAIL...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

In the hours before

Special weather statement, May 19, 1:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT TUE MAY 19 2015

NYZ034-035-VTZ005-009-017-018-191845-
EASTERN ESSEX-WESTERN ESSEX-WESTERN CHITTENDEN-EASTERN
ADDISON-WESTERN ADDISON-EASTERN CHITTENDEN-
143 PM EDT TUE MAY 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CHAMPLAIN VALLEY
...

AT 142 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AUSABLE FORKS TO NEAR ELIZABETHTOWN TO 8 MILES
SOUTH OF MOUNT MARCY...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...ESSEX...
ADDISON...WILLISTON...WINOOSKI...SHELBURNE...JERICHO...HINESBURG...
RICHMOND...CHARLOTTE...UNDERHILL...FERRISBURGH...WILLSBORO...CROWN
POINT...MONKTON...HUNTINGTON AND STARKSBORO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 7281 4450 7280 4446 7284 4445 7280
      4440 7284 4439 7281 4436 7283 4436 7286
      4428 7291 4407 7292 4403 7274 4391 7283
      4394 7415 4421 7395 4443 7385 4446 7357
      4449 7350 4453 7346 4460 7288
TIME...MOT...LOC 1742Z 264DEG 30KT 4444 7362 4422 7364 4398 7394

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:43 PM EDTSpecial Weather StatementBTVAddison, Chittenden62 min
May 19, 2:12 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle63 min
May 19, 2:54 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington66 min
May 19, 4:35 PM EDTSevere Thunderstorm WarningBTVEssex, Orleans55 min
May 19, 4:41 PM EDTSpecial Weather StatementBTVOrange34 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.